MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacy assistant reported during the intraocular lens implantation the implant was broken.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in the carton.The lens was wrapped in gauze taped to the reply card.A small amount of viscoelastic was observed on the lens.One haptic was bent and broken-distal area.The broken haptic portion was adhered to the anterior optic surface with viscoelastic.The lens was cleaned with klrp to remove from the gauze.No abnormalities were observed with the haptic material.The optic had scratches and a scape mark near the edge.This was on the side with the damaged haptic.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The company lens is only qualified for use in the company specified cartridges.The lens was returned and one haptic was broken.This was most likely the intended complaint.The root cause for the broken haptic cannot be determined.Optic damage was also observed on the side with the broken haptic.This damage may indicate a plunger override occurred.It is unknown if qualified associated products were used.The company lens is only qualified for use in the company specified cartridges.The instructions for use (ifu) instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps the trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17235985
Report Number9681121-2023-00010
Device Sequence Number5869751
Product Code HQL
UDI-Device Identifier00380652552387
UDI-Public00380652552387
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.130
Device Lot Number31483738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale